HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Acne (https://www.healthboards.com/boards/acne/)
-   -   spironolactone (https://www.healthboards.com/boards/acne/170670-spironolactone.html)

seacoral 05-01-2004 10:04 PM

spironolactone
 
i have tried many products for my acne. Recently I tried differin and I had a very bad reaction to it – rashes, itching, swelling in face, worse breakouts than before, pain.
I have a prescription for spironolactone which I haven’t filled because I am afraid if I take it, something awful will happen to my body or face like with differin. I got a blood test done – estrogen, testosterone, electrolyte and other levels are all fine. My doctor said that if I take spironolactone it shouldn’t do anything to my potassium levels. Not sure what to do, should I try the spironolactone. I am a student and I only have medical insurance for the next 2 weeks. I have some questions regarding spiro:
1. do you pee a lot all the time or only initially
2. will it increase my potassium levels?
3. anyone experience any side effects?
4. can I still use it even if my blood test results are fine or will it do something to my levels?
5. its supposed to decrease hair does this also include hair on the head?
6. I’m a female; does it make females lose, decrease their sex drive and does it cause sterility?

cln5462 05-02-2004 09:11 AM

Re: spironolactone
 
take it....it's awesome. I'm on 100mg/day and I've had no side affects. Just make sure you take it with food. And it's cheap @ $10/prescription. I use to spend way more on supplements.

joeh 05-02-2004 12:47 PM

Re: spironolactone
 
i agree it decreases body hair only if you keep shaving it.the hair on your head gets real nice!you do get thirsty a lot but it no big deal and you tend to go pee a lot.i have heard some people get sick on it but you will have that with all prescription drug.the chance might be very very small.its a pretty safe drug to use.just think of how you will feel if it clears your skin.you'll probably be really happy.other than accutane i dont know another drugs that will make your skin normal.maybe estrogens but it would take a lot of estrogen to counter your testosterone then you risk blood clots.anti-androgens like spiro are great for acne.i hope more doctors find out that this drug can be so effective against acne.

thick skin 05-02-2004 03:21 PM

Re: spironolactone
 
Spiro rocks. I've been on it for several months now. No negative side effects and no more acne! :bouncing:

member86 05-02-2004 03:41 PM

Re: spironolactone
 
Same here, I love the stuff. I have not experienced one real breakout since I've been taking it since March. I have only got one small pimple on my left cheek the other day because of PMS (its dried up now), and that is all. Before I had really bad cystic acne. I had no side effects and no initial breakout.

Make sure though that you are not at the risk of getting pregnant when you take it though, I hear that it can have feminizing effects on an unborn child. Many people take birth control to prevent this from happening.

22Girl 05-02-2004 06:16 PM

Re: spironolactone
 
Try it! My skin is no longer oily, but I still do break out.. just not as much. But it's only been three weeks and it says to expect at least three months before results. No side effects... I got really dehydrated the first few days but you just have to keep fluids up. I just regret not trying spiro 9 months ago when I first heard about it here...


All times are GMT -7. The time now is 05:46 AM.